Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 20, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 4, 2003, 7:01 PM CDT for Scott County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 7:01 PM CDT (00:01 UTC)
- Expired
- May 4, 2003, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 050001 TORLIT ARC127-050045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 700 PM CDT SUN MAY 4 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SCOTT COUNTY IN WESTERN ARKANSAS * UNTIL 745 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO ABOUT 8 MILES SOUTH OF HARTFORD...MOVING EAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL NORTHERN SCOTT COUNTY AROUND 710 PM CDT && IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3495 9445 3488 9444 3496 9396 3507 9416 $$ 55
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 4, 3:45 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 4, 3:45 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT SUN MAY 4 2003 SEVERE WEATHER LOOKS TO BE A GOOD POSSIBILITY IN THE FORECAST AREA OVERNIGHT. A COLD FRONT WILL MOVE INTO THE WEST THIS EVENING AND SHOULD STALL MAINLY OVER THE CENTRAL SECTIONS ON MONDAY. EXPECT SHOWERS AND THUNDERSTORMS LIKELY OVERNIGHT...WITH BEST THREAT FOR SEVERE WEATHER OVER THE WEST CENTRAL AND NORTHWESTERN SECTIONS. WILL CONTINUE CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY...BUT BEST CHANCES OVER THE CENTRAL...EASTERN...AND SOUTHERN SECTIONS WHICH WILL BE ALONG AND AHEAD OF THE FRONT. THE FRONT WILL MEANDER IN THE STATE THROUGH MUCH OF THE WEEK...SO WILL KEEP CHANCE POPS IN THROUGH THURSDAY...THEN SLIGHT CHANCE FRIDAY. SATURDAY LOOKS GENERALLY RAIN-FREE...BUT NEW FRONT WILL APPROACH WITH A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN ON SUNDAY. HRO 62 80 57 76 / 60 20 30 40 LIT 65 82 61 80 / 60 30 40 50 HOT 65 82 61 80 / 60 30 40 50 PBF 68 83 65 82 / 60 50 40 50 .LZK...NONE. 22
Hazardous weather outlook, May 4, 1:51 PM CDT, 5 hours 10 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 151 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS CENTRAL ARKANSAS CONTINUED TO MOVE NORTH THIS AFTERNOON. BEHIND THE FRONT...WARM...MOIST AND UNSTABLE AIR WAS NOTED ACROSS THE REGION. MEANWHILE...A STRONG STORM SYSTEM WAS IN NORTH KANSAS WITH A TRAILING COLD FRONT INTO THE TEXAS PANHANDLE. AS THE FRONT APPROACHES LATER TODAY...IT WILL MOVE INTO THE UNSTABLE ATMOSPHERE WITH THUNDERSTORMS DEVELOPING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN FORMING IN WESTERN ARKANSAS THIS AFTERNOON AND WILL PUSH ACROSS THE STATE THROUGH THE OVERNIGHT HOURS. IT APPEARS THAT SEVERE WEATHER WILL BE LIKELY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON AND TONIGHT. HOWEVER...THE WINDS WILL BE CHANGING WITH HEIGHT...WITH A SOUTH TO SOUTHEAST WIND NEAR THE GROUND AND A WEST TO SOUTHWEST WIND ALOFT. THIS WILL CREATE A TURNING MOTION IN THE ATMOSPHERE...WITH TORNADOES POSSIBLE IN SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT IN THE PLAINS WILL BE SLOW TO MOVE ACROSS ARKANSAS. BY MONDAY AFTERNOON...THE FRONT WILL EXTEND FROM AROUND MOUNTAIN HOME TO TEXARKANA. AFTER SOME LEFTOVER MORNING PRECIPITATION... SHOWERS AND THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON ACROSS MAINLY THE SOUTHEAST HALF OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE. THE FRONT WILL STALL ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEK. SEVERAL SYSTEMS FROM THE PLAINS WILL INTERACT WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF ARKANSAS TODAY... ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS. 51
In the hours before
Local storm report, May 4, 6:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 3 SE PERRYVILLE AR 1.75 INCH HAIL
05/04/03 PERRY OCCURRED AT HARRIS BRAKE.
REPORTED BY LAW ENFORCEMENT
0620 PM LONDON AR 1.75 INCH HAIL
05/04/03 POPE WINDSHIELD BROKEN BY HAIL.
REPORTED BY LAW ENFORCEMENT
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:06 PM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 29 min |
| May 4, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 4, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 27 min |
| May 4, 7:27 PM CDT | Tornado Warning | LZK | Faulkner | 28 min |
| May 4, 7:35 PM CDT | Tornado Warning | LZK | Faulkner | 20 min |
| May 4, 7:43 PM CDT | Tornado Warning | LZK | Cleburne | 42 min |
| May 4, 7:54 PM CDT | Tornado Warning | LZK | Faulkner | 31 min |
| May 4, 8:10 PM CDT | Tornado Warning | LZK | Lonoke, White | 45 min |
| May 4, 8:48 PM CDT | Tornado Warning | LZK | White, Woodruff | 52 min |
| May 4, 9:05 PM CDT | Tornado Warning | LZK | Jackson | 40 min |
| May 4, 11:38 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 47 min |
| May 4, 11:58 PM CDT | Tornado Warning | LZK | Yell | 27 min |
| May 5, 12:22 AM CDT | Severe Thunderstorm Warning | LZK | Perry | 43 min |
| May 5, 12:47 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 28 min |
| May 5, 12:59 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 46 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 43 min |
| May 5, 1:41 AM CDT | Severe Thunderstorm Warning | LZK | White | 34 min |
| May 5, 1:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 32 min |
| May 5, 2:07 AM CDT | Tornado Warning | LZK | Prairie | 23 min |
| May 5, 2:17 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 28 min |
| May 5, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 27 min |
| May 5, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 39 min |
| May 5, 3:25 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 30 min |
| May 5, 3:41 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 29 min |
| May 5, 12:08 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 32 min |
| May 5, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 40 min |
| May 5, 12:54 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 36 min |
| May 5, 1:11 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 39 min |
| May 5, 1:37 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 28 min |
| May 5, 1:41 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| May 5, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Drew | 32 min |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 2:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
| May 5, 2:31 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 29 min |
| May 5, 2:44 PM CDT | Tornado Warning | LZK | Bradley | 31 min |
| May 5, 2:48 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 32 min |
| May 5, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 5, 2:56 PM CDT | Tornado Warning | LZK | Drew | 39 min |
| May 5, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 29 min |
| May 5, 3:29 PM CDT | Tornado Warning | LZK | Desha | 41 min |
| May 5, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 43 min |
| May 5, 3:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 29 min |
| May 5, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 38 min |
| May 5, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 42 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 44 min |
| May 5, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lincoln | 45 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 43 min |
| May 5, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 25 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 38 min |
| May 5, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 27 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 47 min |
| May 5, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 32 min |
| May 5, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 41 min |
| May 5, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 29 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 34 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 31 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 37 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 47 min |
| May 5, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.